MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 12MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 12MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR181240
Medical Device Problem Codes Separation Failure (2547); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coiling embolization of an of an aneurysm (basilar top), a 12mm x 40cm micrusframe coil (mfr181240, l13777) did not want to detach, even after 8 attempts.When trying to pull back the coil into the sl10 microcatheter (after 2cm), it finally did detach.The physician was able to put it back into the aneurysm.The detachment box functioned well for the rest of the coil detachments in the procedure.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coiling embolization of an of an aneurysm (basilar top), a 12mm x 40cm micrusframe coil (mfr181240, l13777) did not want to detach, even after 8 attempts.When trying to pull back the coil into the sl10 microcatheter (after 2cm), it finally did detach.The physician was able to put it back into the aneurysm.The detachment box functioned well for the rest of the coil detachments in the procedure.There was no patient injury reported.No additional information is available.One non-sterile micrusframe18 12mm x 40cm unit was received inside of a pouch.The received device was visually inspected, and no damages were noted on it.Then a microscopic inspection was performed, and the distal outer sheath had been softened indicating that the resistance heating coil had been heated and the detachment process was initiated.The embolic coil was not received for evaluation.No other damages were observed.The marker band was found at 75cm from hub, which is within specification.A manufacturing record evaluation was performed for the finished device l13777 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - failure to detach¿ could not be confirmed due the device was found already heated.The root cause why the device could not be separated on the first attempt remains unknown as no damage to the device was found that could have contributed to the reported complaint.The complaint reported by the customer ¿coil - premature detachment-in mc during removal" was confirmed since the embolic coil was found detached from the unit, however the exact time when this condition occur remains unknown.Neither the analysis nor the mre suggest that the failure reported could be related to the manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME18 12MM X 40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10183542
Report Number3008114965-2020-00253
Device Sequence Number19054104
Product Code KRD
UDI-Device Identifier10886704078098
UDI-Public10886704078098
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberMFR181240
Device Catalogue NumberMFR181240
Device Lot NumberL13777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2020
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® MICROCATHETER (STRYKER)